MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR +4 NEUT 32IDX48OD; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR +4 NEUT 32IDX48OD; HIP ACETABULAR INSERT/LINER
Catalog Number 121932448
Medical Device Problem Codes Disassembly (1168); Noise, Audible (3273)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It states that the pinnacle hip acetabular component revised due to poly liner disassociation.Also, operated hip worked fine until (b)(6) 2017, when unexpectedly it began to squeak loudly as a dry door hinge.The voice was clearly audible to outsiders too.The next day, the hip started to bother and locked up so that the knee could not be raised to 90 degrees.Orthopedic surgeon told during the surgery that the artificial hip was implanted correctly.He could not even say why it was broken.Overweight should not be a cause for break because my sister has the same artificial joints in both hips and is considerably more overweight than me.She has had no problems and they have been several years, another six years and the other four.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned device finds evidence to support an in-vivo disassociation event.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR +4 NEUT 32IDX48OD
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6968585
Report Number1818910-2017-27256
Device Sequence Number1472482
Product Code LPH
UDI-Device Identifier10603295014317
UDI-Public10603295014317
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121932448
Device Lot Number685234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer10/20/2017
02/26/2018
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date11/08/2017
02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight102